Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 12, 2014, 3:10 AM CST for 16 counties in Texas. It took effect at Jan 12, 2014, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 3:10 AM CST (09:10 UTC)
- In effect from
- Jan 12, 2014, 12:00 PM CST
- Expired
- Jan 12, 2014, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS84 KLUB 120910 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 310 AM CST SUN JAN 12 2014 TXZ021>024-027>030-033>036-039>042-122300- /O.UPG.KLUB.FW.A.0001.140112T1800Z-140112T2300Z/ /O.NEW.KLUB.FW.W.0001.140112T1800Z-140112T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 310 AM CST SUN JAN 12 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. *TIMING...REDFLAG CONDITIONS MAY DEVELOP FROM EARLY THIS AFTERNOON TO EARLY EVENING. * WIND...20 FOOT WINDS FROM THE WEST TO SOUTHWEST AT 25 TO 31 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
1 follow-up statement
444 WWUS84 KLUB 122304 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 504 PM CST SUN JAN 12 2014 TXZ021>024-027>030-033>036-039>042-130015- /O.EXP.KLUB.FW.W.0001.000000T0000Z-140112T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 504 PM CST SUN JAN 12 2014 ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST THROUGH EARLY EVENING AND OUTDOOR BURNING REMAINS DISCOURAGED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 12, 2:28 AM CST, 42 minutes earlier.
Area forecast discussion, Jan 12, 2:28 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 228 AM CST SUN JAN 12 2014 .SHORT TERM... MAIN CONCERN FOR THE SHORT TERM PERIOD WILL BE WARM...BREEZY AND DRY CONDITIONS THAT WILL BE CONDUCIVE FOR A HIGH FIRE DANGER. UA RIDGING ACROSS THE CENTRAL CONUS HAS FLATTENED TO NEAR ZONAL FLOW ALOFT EARLY THIS MORNING...COURTESY OF AN UA DISTURBANCE ACROSS THE WRN CONUS...WHICH WAS HEADING TOWARDS THE CNTRL ROCKIES. RELATIVELY THICK CIRRUS CLOUDS WERE SEEN MOVING AHEAD OF THE SAID SYSTEM AND IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS FROM WEST TO EAST THIS AFTN. THIS COULD PLAY AN IMPORTANT ROLE WHICH WE WILL TALK ABOUT SHORTLY. LOOKING AT THE SFC...S-SW WIND SPEEDS HAVE STAYED UP TO AROUND 10-15 MPH EARLY THIS MORNING /WITH LOCALLY HIGHER SPEEDS/ THANKS TO THE DEEPENING OF A SFC TROUGH NW OF THE CWA THAT IS IN RESPONSE TO THE WRN CONUS UA DISTURBANCE DRAWING NEAR. WILL EXPECT THIS TREND TO PERSIST AND BY THIS AFTN/PEAK HEATING...MODELS HINT AT ABL MIXING TO AOA 700 MB. A JET MAX OF 50 KTS AT THE SAID LEVEL IS ANTICIPATED TO MOVE ACROSS THE FAR SW TX PANHANDLE AND FAR NW SOUTH PLAINS...WITH SPEEDS DECLINING TOWARDS THE SRN AND ERN PORTIONS OF OF THE CWA. THE USUAL FRICTIONAL EFFECTS WILL TAKE PLACE TO SUPRESS WIND SPEEDS...HOWEVER THE THICK CIRRUS CLOUDS COULD ALSO AID IN MITIGATING SPEEDS FROM REACHING ITS TRUE POTENTIAL. MOS GUIDANCE NUMBERS CERTAINLY APPEARS TO AGREE WITH THIS REASONING ESPECIALLY AT KLBB /20-24 KTS/...BUT THE HIGHER TERRAIN OF THE NWRN ZONES COULD BE CAPABLE OF EQUATING/EXCEEDING WIND ADVISORY SPEEDS /31 MPH/. BEING THAT GUIDANCE HAS UNDERPLAYED WIND SPEEDS A FEW DAYS AGO AND IT RESULTED IN BLDU...WILL GO AHEAD AND INSERT A WIND ADVISORY FOR THE NWRN COUNTIES ONLY ATTM...AND LET THE LATER SHIFT EXAMINE TRENDS AND SEE IF IT NEEDS TO BE EXPANDED. THE RATHER BREEZY W-SW WINDS WILL PROMOTE TEMPS TO WARM SOME 20 DEGREES ABOVE NORM TODAY...BUT WILL ALSO ENCOURAGE THE FILTERING OF DRIER AIR. THUS...NOT ONLY WILL BLDU OCCUR...BUT FIRE WEATHER CONDITIONS WILL ALSO BECOME ELEVATED TO CRITICAL PARTICULARLY ON THE CAPROCK. GIVEN JUST A FEW DAYS AGO...RELATIVELY BREEZY WINDS DID IN FACT RESULT IN SOME LOCATIONS EXPERIENCING REDFLAG CONDITIONS...HAVE THEREFORE GONE AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A REDFLAG WARNING FOR ALL BUT THE FAR ROLLING PLAINS. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT...AS THE UA DISTURBANCE PROGRESSES ACROSS THE CENTRAL PLAINS...ITS ASSOCIATED DRY FRONT WILL MOVE ACROSS THE CWA BRINGING AN END TO BREEZY DOWNSLOPE WINDS AND WILL SERVE TO DROP TEMPS INTO THE LOWER 20S NW TO LOWER 30S EAST OVERNIGHT. && .LONG TERM... NOT MUCH IN THE WAY OF CHANGE TO THE FCST AGAIN THIS MORNING. RIDGE WEST/TROUGH EAST TO REMAIN IN PLACE THROUGH THE WEEK. THE RIDGE PROGGED TO BREAK DOWN TOWARD THE END OF THE WEEKEND WHICH COULD BRING SOME CHANGE TO THE FCST AREA...BUT THAT IS BEYOND THE SCOPE OF THIS FCST. COLD FRONTAL PASSAGES STILL ON TRACK FOR TUESDAY AND THURSDAY WITH ANOTHER ONE POSSIBLE SUNDAY. COLD AIR STILL LOCKED UP WELL TO THE NORTH. IN GENERAL HIGHS IN THE 50S POST-FRONTAL AND SOME POTENTIAL FOR 60S BETWEEN FRONTS. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL PROMOTE A NEARBY SFC TROUGH TO DEEPEN BY THE AFTN...AND THUS ABL MIXING UP TO AROUND 700 MB WILL OCCUR. THE FAR SW TX PANHANDLE AND NW SOUTH PLAINS WILL BE CAPABLE OF TAPING INTO 700 MB WIND SPEEDS OF 50 KTS...WITH SPEEDS DECLINING TOWARDS THE SRN AND ERN PORTIONS OF THE CWA. FRICTIONAL EFFECTS AND RELATIVELY THICK CIRRUS CLOUDS WILL CAUSE WIND SPEEDS TO DAMPEN A BIT. HOWEVER BREEZY W-SW WILL ENSUE WITH SPEEDS RANGING FROM 27-29 KTS ACROSS THE SW TX PANHANDLE TO 20-24 KTS ELSEWHERE. AS TEMPS SOAR TO APPROXIMATELY 20 DEGREES ABOVE NORMAL...RELATIVE HUMIDITY VALUES WILL THEREFORE DROP TO OR SLIGHTLY BELOW 15 PERCENT. ALTHOUGH FUELS ENCOMPASS NORMAL TO ABOVE NORMAL MOISTURE...THESE DOWNSLOPING WINDS WILL LIKELY DRY OUT ANY AVAILABLE FUELS /ESPECIALLY FINE FUELS/ RELATIVELY QUICKLY. HAVE OPTED TO TO UPGRADE THE FIRE WEATHER WATCH TO A REDFLAG WARNING FOR ALL BUT THE FAR ROLLING PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 24 55 24 50 / 0 0 0 0 0 TULIA 72 25 58 27 50 / 0 0 0 0 0 PLAINVIEW 73 26 60 26 52 / 0 0 0 0 0 LEVELLAND 73 25 62 26 52 / 0 0 0 0 0 LUBBOCK 74 26 63 25 54 / 0 0 0 0 0 DENVER CITY 74 26 60 27 55 / 0 0 0 0 0 BROWNFIELD 74 27 61 27 54 / 0 0 0 0 0 CHILDRESS 77 31 62 28 57 / 0 10 0 0 0 SPUR 76 32 63 30 57 / 0 0 0 0 0 ASPERMONT 78 33 64 29 59 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021-022-027-028. && 29/07
Hazardous weather outlook, Jan 12, 3:05 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 305 AM CST SUN JAN 12 2014 TXZ021>044-130915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 305 AM CST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER GUSTY WEST WINDS...WARM TEMPERATURES...AND VERY DRY AIR WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ON THE SOUTH PLAINS AND THE EXTREME SOUTHWEST AND SOUTH CENTRAL PANHANDLE THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED. NON PRECIPITATION WEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS THIS AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:11 AM CST | Wind Advisory | LUB | Bailey, Castro, Lamb, Parmer | 14 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.